- 1. It's Harder to Control the Dosage
- 2. The Addiction Timetable is Faster
- 3. Respiratory and Sinus Irritation
- 4. Intensification of Other Risk Factors
- 5. Unpredictable Effects
Why is Snorting Drugs Bad?Insufflation--better known as snorting--allows drugs to enter your bloodstream more quickly, giving you a faster and more intense high.
If you're in pain, struggling with a Percocet addiction, or seeking a new way to get high, snorting painkillers might seem like the fastest route to your hazy, euphoric destination. But it's not.
Snorting painkillers is significantly more dangerous than taking them orally, and the decision to crush up your hydrocodone could cost you your life.
Here are five reasons why:
1. It's Harder to Control the Dosage
The process of crushing and snorting painkillers makes it easier for the drugs to be absorbed into your blood stream.
- This, in turn, creates a faster and more unpredictable high.
- Though this might sound appealing when you're craving a Vicodin fix, you'll have little control over the end result.
Even individuals who have suffered from addiction for a long time can expect to get higher when they snort drugs.
And because you can neither control nor predict how snorting painkillers will affect your body, your risk of overdose is greatly increased.
2. The Addiction Timetable is Faster
Because crushed and snorted painkillers produce a more potent high, they also increase the odds that you'll become addicted. Addiction isn't a choice. It's a specific biochemical process resulting from the chronic use and abuse of drugs.
The process begins with tolerance, which enables you to use larger doses than you initially relied upon. It's at this point that many users begin snorting drugs.
3. Respiratory and Sinus Irritation
In addition to the cascade of side effects painkiller abuse typically produces, snorting these potent substances imperils your sinuses and respiratory system. If you're not careful, you could even choke as you attempt to snort the drugs.
The damage ranges from mild to life-threatening, but some of the ways snorting painkillers can affect your breathing include:
- Chronic sinus infections and congestion.
- Changes in your voice.
- Frequent nose bleeds.
- Sleep apnea and snoring.
- Awakening due to congestion at night.
- Lung infections, pneumonia, and similar complications.
- Sores in and around your nose and mouth.
4. Intensification of Other Risk Factors
The fact that snorting painkillers is dangerous doesn't mean that oral administration is free of risks, even for people with a valid medical prescription. When you insufflate painkillers, you intensify their effects, thereby increasing your vulnerability to the perils of painkiller abuse. Some of the most common consequences of such abuse include:
- Difficulties with motivation.
- Depression and anxiety.
- Trouble concentrating.
- Gastrointestinal distress, such as frequent unexplained vomiting.
- Cardiovascular problems.
- Increased vulnerability to infections.
- High-risk behavior, such as doctor shopping and stealing drugs.
- Difficulty relating to others.
- Worsening of chronic pain as the effects of the drugs diminish and your overall health plummets.
- Trouble staying awake during the day, and disruptions in sleep during the night.
5. Unpredictable Effects
The effects of painkiller use are well-known when these drugs are administered orally. But because painkillers were never designed to be insufflated, it's hard to predict how snorting painkillers might affect you.
Personal factors, such as your cardiovascular health and age, can alter the effects of the drugs. Likewise, the dosage, whether you take multiple painkillers, and the extent to which you are dependent on drugs all figure prominently.